MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Post Operative Wound Infection (2446)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used/location of suture placement? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement on an unknown date and suture was used.Eight weeks post op, the wound dehisced.It was infected and no sutures were present.It was washed and re-sutured.The patient was placed on antibiotics.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d1, d4.Corrected information: g4.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? total knee arthroscopy what was the initial approach for the index surgical procedure? (open, laparoscopic or other)?open on what tissue was the suture used/location of suture placement? subcutaneous fat and dermal layer.What tissue dehisced? yes.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? interrupted.How was the suture tied (square knot or multiple knots one end)?square.Onset date/time of dehiscence? (# post op days) after 8 weeks.How was the dehiscence managed? yes antibiotics and re closing the wound.Please describe any surgical intervention required for the wound dehiscence including date and findings.No suter was found upon cleaning out of the wound and re closure please describe the appearance of the suture during the second procedure.No previous suture was found.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue?no.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation?no please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Yes after 8 week a bump appeared, when the lanced it, the wound began to open up.Please provide the onset date/time of infection from the initial surgical procedure.Unknown.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? no were cultures performed? if so, please provide the results.No.How much and what type of drainage is present in this wound? yellow fluid please describe any medical intervention performed including medication name and results.Unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown.What is the patient's current status? great, the second closure healed nicely.Product code and lot number? y416,y497,mcp4179h.Mcp4179h is not a valid product code.Please provide a valid product code the monocryl plus suture.Were all 3 devices used for the index surgical procedure? which of the 3 product codes are related to the dehiscence? which of the 3 product codes are related to the infection? the pt is doing well now.Yes, all three devices were used to close the wound originally.Both, y416 and y497 seemed to be the issue.They just seems to absorb to quickly.Related medwatch reports: 2210968-2022-07365, 2210968-2022-08254, 2210968-2022-08255.

Brand Name
MCRYL UD 27IN 3-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15380722
Report Number2210968-2022-07365
Device Sequence Number12211685
Product Code GAN
UDI-Device Identifier10705031059122
UDI-Public10705031059122
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY416H
Device Catalogue NumberY416H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown